MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported, patient came to treatment area with a chemotherapy bottle hooked up to the port.Patient noticed a bubble in the night in the area of the port that has the needleless injection y site.Patient looked at the port again the next morning and the bubble was bigger.The port is a closed system so patient was very concerned as to why there was a bubble growing in the chamber.Patient arrived to systemic therapy and demanded to get the bottle disconnected even though it was still >60% full.Rn carefully aspirated from the needleless injection y site to remove the bubble and blood return was noted.Port was disconnected.Impact of incident: delay to treatment/therapy.Patient did not get to finish his full dose of chemotherapy.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of expanding air bubbles within a y-site is inconclusive.Two 19 ga x 0.75 in.Safestep infusion sets were returned for evaluation.An initial visual observation revealed use residue on sample 1 and no evidence of use on sample 2.A functional test of flushing sample 1 with a 12 ml syringe of water was performed, and an air bubble was observed within the y-site; however, no leakage was found.The distal pinch clamp of the infusion set was then engaged, and the sample was pressurized with the 12 ml syringe of water from the proximal luer hub.A droplet of water was observed to form near the valve of the y-site when the sample was pressurized; however, no continuous dripping or leaks were observed.Following this, aspiration was performed with water through the proximal luer hub.An air bubble was observed to remain within the y-site valve after aspiration, and subsequent flushing did not displace the bubble.Sample 2 was flushed with a 12 ml syringe of water, and a smaller air bubble was observed within the y-site; however, no leakage was found.The distal pinch clamp of the infusion set was then engaged, and the sample was pressurized with the 12 ml syringe of water from the proximal luer hub.A droplet of water was observed to form near the valve of the y-site when the sample was pressurized; however, no continuous dripping or leaks were observed.Following this, aspiration was performed with water through the proximal luer hub.The air bubble was observed to disappear and only a very small air bubble remained.The sample was then flushed via the proximal luer hub, and the air bubble was still observed within the y-site valve.No change in the location or increase in size of the bubbles were observed despite attempts to recreate the reported issue.No leaks were found in either sample, and no air was observed to aspirate through the valves of either sample.Therefore, the reported issue of expanding air bubbles could not be confirmed; however, the exact clinical conditions in which the samples were used could be replicated.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
SAFESTEP
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22884946
Report Number3006260740-2025-06195
Device Sequence Number8790365
Product Code FPA
UDI-Device Identifier00801741066252
UDI-Public(01)00801741066252(11)250521(17)271022(10)ASJXFC109
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0033YN
Device Lot NumberASJXFC109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown